Georgia, 2014Wildfire in Georgia, November 4, 2014
November 4, 2014 · NWS FFC · 1 event in 1 county or zone
A persistent surface high pressure ridge brought very low afternoon relative humidity and dry fuels to the region for several days.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $900
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A persistent surface high pressure ridge brought very low afternoon relative humidity and dry fuels to the region for several days.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Nov 4, 12:26 PM EST, 1 hour 34 minutes earlier.
Area forecast discussion, Nov 4, 12:26 PM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1226 PM EST TUE NOV 4 2014
.PREV DISCUSSION... /ISSUED 1100 AM EST TUE NOV 4 2014/
UPDATE... UPDATED THE SKY GRIDS EARLIER TO ACCOUNT FOR THE
THICKENING CIRRUS. ALSO...MADE SOME CHANGES TO THE HOURLY
TEMPERATURES AND DEWPOINTS. OTHERWISE...NO OTHER CHANGES TO THE
GRIDS ARE NEEDED AT THIS TIME.
SHORT TERM /TODAY THROUGH WEDNESDAY/...
/ISSUED AT 438 AM EST TUE NOV 4 2014/
MODELS IN GOOD AGREEMENT THROUGH THE SHORT TERM. THERE ARE SOME
MINOR DIFFERENCE IN THE AMOUNT OF MOISTURE AND TIMING WITH THE COLD
FRONT ON WEDNESDAY. ONE MORE DRY DAY ACROSS THE CWA TODAY WITH HIGH
PRESSURE SLOWLY DRIFTING TO OUR EAST. AN H5 SHORT WAVE AND
ASSOCIATED COLD FRONT WILL MOVE INTO THE TENNESSEE VALLEY WEDNESDAY
BRINGING A CHANCE OF SHOWERS TO NORTH GA WEDNESDAY AFTERNOON. AT
THIS TIME THUNDER IS NOT EXPECTED AS STABILITY INDICES ARE SHOWING
THE SYSTEM SHOULD BE STABLE ENOUGH TO SUPPRESS THUNDER.
17
LONG TERM /WEDNESDAY NIGHT THROUGH MONDAYS/...
/ISSUED AT 438 AM EST TUE NOV 4 2014/
GFS/ECMWF STILL IN IN VERY GOOD AGREEMENT THROUGH THE WORK
WEEK...BUT START TO SHOW SOME DIFFERENCES BY THE END OF THE WEEKEND.
THE EXTENDED FORECAST STARTS OFF WITH HIGH PRESSURE RIDGE CENTERED
JUST OFF THE CAROLINA COAST WEAKENING AND MOVING EAST AS NEXT
FRONTAL SYSTEM MOVES INTO THE SOUTHEASTERN STATES. THIS FRONTAL
SYSTEM BEGAN DEVELOPING OVER THE FRONT RANGE YESTERDAY AND IS
EXPECTED TO MOVE INTO NW GA BY 00Z-06Z THU. THE ECMWF IS A TINY BIT
FAST MOVING THIS FRONTAL SYSTEM THROUGH THE STATE BUT THEY BOTH SHOW
IT SWEEPING THROUGH GA MAINLY DURING THE DAY THU EXITING THE SE
CORNER BY 00-06Z FRI. BOTH MODELS SHOW VERY LITTLE INSTABILITY WITH
THIS FRONT BUT THEY BOTH SHOW AN INCREASE IN PWS AND SHEAR. QPF
NUMBERS STILL SHOW A QUARTER TO A THREE QUARTERS OF AN INCH FALLING
STATE WIDE. WITH INSTABILITY SO WEAK WILL KEEP SHOWERS ACROSS THE
CWA FOR WED NIGHT/THU. AFTER THE FRONT PASSES THROUGH THE STATE
DRIER AIR SPREADS OVER THE CWA FRIDAYS AFTERNOON AND NIGHT AS THE
UPPER TROUGH DIGS OVER THE EAST COAST PUTTING THE CWA INTO NORTHWEST
FLOW. BY SUNDAY BOTH MODELS SHOWS ANOTHER WEAKER FRONTAL SYSTEM
MOVING THROUGH THE AREA BUT THEY BOTH SHOW GA ON THE TAIL END OF
THIS FRONT. THE GFS BRINGS JUST A LITTLE BIT OF MOISTURE IN ACROSS
THE REGION...MAINLY EXTREME NORTH GA SUNDAY WHILE THE ECMWF BRINGS
THE MOISTURE IN A BIT FURTHER SOUTH. ONLY GOING WITH A SLIGHT CHANCE
OF POPS FOR NOW BUT WILL DEFINITELY WATCH THIS OVER THE NEXT FEW
DAYS TO SEE HOW THE MODELS HANDLE THIS.
01
FIRE WEATHER...
/ISSUED AT 438 AM EST TUE NOV 4 2014/
DEWPOINTS ARE ON THE RISE TODAY AS A SOUTH TO SOUTHWEST FLOW OF AIR
RETURNS TO THE REGION. HOWEVER THE NORTHEAST MOUNTAINS WILL REMAIN
DRIER THAN THE REST OF THE FORECAST AREA. HUMIDITIES ACROSS THE
NORTHEAST MOUNTAINS WILL DROP BELOW 25 PERCENT FOR ABOUT 3 HOURS.
WILL MAINTAIN A WATCH ON DEWPOINTS...BUT AT THIS TIME WILL NOT BE
ISSUING A FIRE DANGER STATEMENT. FOR WEDNESDAY HUMIDITIES WILL
REMAIN ABOVE CRITICAL LEVELS.
&&
.AVIATION...
18Z UPDATE...
NO MAJOR CHANGES TO THE TAFS NEEDED FOR THE 18Z ISSUANCE. HIGH
CLOUDS WILL PERSIST THROUGH THE PERIOD. LOW LEVEL MOISTURE WILL
ALSO INCREASE...AND A BKN VFR DECK IS EXPECTED FOR MUCH OF
TOMORROW. WINDS SHOULD REMAIN AOB 10KT.
//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ALL ELEMENTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 71 47 71 55 / 5 5 10 40
ATLANTA 69 53 71 56 / 5 5 10 50
BLAIRSVILLE 69 41 66 50 / 5 5 20 60
CARTERSVILLE 69 45 70 54 / 5 5 20 60
COLUMBUS 71 52 75 57 / 5 5 10 30
GAINESVILLE 69 48 68 55 / 5 5 10 50
MACON 72 45 77 55 / 5 5 10 20
ROME 68 46 70 54 / 5 5 20 60
PEACHTREE CITY 69 46 71 56 / 5 5 10 40
VIDALIA 73 52 77 60 / 5 10 10 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Nov 4, 5:02 AM EST, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
502 AM EST TUE NOV 4 2014
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
502 AM EST TUE NOV 4 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND
CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SHOWERS WILL MOVE ACROSS THE AREA WEDNESDAY NIGHT AND
THURSDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Wildfire, Union
- When
- November 4, 2:00 PM EST to 4:00 PM EST
- Where
- Union forecast zone
- Property damage
- $900
- Reported by
- Park/Forest Service
- Coordinates
- 34.834, -83.991 (the zone’s center; the record gives no point)
The National Forest Service reported that a human-caused wildfire named Henderson Road resulted in 3 acres burned and $900 in costs.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, November 4, 2014$100,000 · 2 events
- High Wind in Wyoming, November 4 to 5, 201457 kt wind · 14 events
- Heavy Rain in Texas, November 4, 20141 injured · $10,000 · 1 event
- Flooding and Damaging Wind in Puerto Rico, November 4, 2014$1,000 · 6 events
- High Wind in California, November 4, 201460 kt wind · 2 events
- Frost and Freeze in Colorado, November 4, 20141 event
- Waterspout in South Atlantic Coastal Waters, November 4, 20141 event
- High Wind in Wyoming, November 4 to 5, 201453 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 549169.